Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2017, 5:15 PM CDT for Benton County, Henry County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 5:15 PM CDT (22:15 UTC)
- Expired
- Mar 27, 2017, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 91 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WUUS54 KMEG 272215
SVRMEG
TNC005-079-272300-
/O.NEW.KMEG.SV.W.0110.170327T2215Z-170327T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
515 PM CDT MON MAR 27 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Benton County in western Tennessee...
Southeastern Henry County in western Tennessee...
* Until 600 PM CDT
* At 515 PM CDT, a severe thunderstorm was located near Vale, or 8
miles south of Paris, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Camden, Springville, Big Sandy, Mansfield, Haigler Ridge, Van Dyke,
Manleyville, Spring Creek and Old Springville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3613 8792 3612 8821 3615 8821 3615 8834
3625 8836 3632 8796 3627 8794 3622 8795
3621 8794 3618 8793 3617 8792
TIME...MOT...LOC 2215Z 262DEG 47KT 3618 8826
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
030
WWUS54 KMEG 272235
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
535 PM CDT MON MAR 27 2017
TNC079-272245-
/O.CAN.KMEG.SV.W.0110.000000T0000Z-170327T2300Z/
Henry TN-
535 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
western Tennessee.
LAT...LON 3613 8792 3614 8809 3625 8808 3632 8796
3627 8794 3622 8795 3621 8794 3618 8793
3617 8792
TIME...MOT...LOC 2235Z 265DEG 40KT 3619 8800
$$
TNC005-272300-
/O.CON.KMEG.SV.W.0110.000000T0000Z-170327T2300Z/
Benton TN-
535 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN BENTON COUNTY...
At 535 PM CDT, a severe thunderstorm was located 9 miles southeast of
Springville, or 10 miles northeast of Camden, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camden and Big Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3613 8792 3614 8809 3625 8808 3632 8796
3627 8794 3622 8795 3621 8794 3618 8793
3617 8792
TIME...MOT...LOC 2235Z 265DEG 40KT 3619 8800
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:17 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 27, 3:17 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Memphis TN 317 PM CDT Mon Mar 27 2017 .DISCUSSION... A potent upper level low pressure system rotating over southern Missouri this afternoon will continue to move slowly east- southeast through tonight. A surface reflection/low over southeast Missouri will also move east with a trailing cold front now entering northeast Arkansas advancing southeast through the night. The atmosphere ahead of the cold front remains strongly unstable with SBCAPES around 2500 j/kg and LI'S around -6c. Mid level height falls along the southern periphery of the upper low will continue to rotate above the unstable low level airmass with steepening mid level lapse rates in excess of 7.5 c/km. Deep layer shear around 40 kts associated with a low and mid level jet streak rotating around the upper low and over the area has provided sufficient shear for storm organization. A mix of supercell structures and short bowing line segments will continue along and ahead of the cold front as it progresses southeast through the remainder of the afternoon and evening. These storms will likely be severe with damaging very large hail the primary threat...with sizes up to 2 inches or greater, or larger than golf ball size. Damaging winds and an isolated tornado is also possible through this evening but should remain a secondary threat. The severe weather threat should wane later this evening as the instability and shear weakens. The front should stall across portions of north Mississippi on Tuesday as upper level ridging briefly builds over the Mid South. Slight chances for showers and thunderstorms will be possible Tuesday near the front as the low level airmass destabilizes. Considering the rising mid level heights...not expecting any severe potential on Tuesday. Concern shifts then shifts to mid week with an additional threat for severe storms. A large upper level trough now over California will close off as a large upper level low pressure system and will push towards the Mid South by Wednesday. The stalled frontal boundary to our south will lift back north as a warm front on Wednesday. Strengthening low level jet winds will surge into the warm frontal boundary by Wednesday afternoon. The atmosphere should become quite unstable with CAPE between 1000-1500 j/kg and mid level lapse rates in excess of 7.5 c/km. Deep layer shear will increase through the afternoon over the warm front and this combined with enhanced instability could support a few severe storms along the northward lifting warm front. The large upper low will move in from the west Wednesday night with falling mid level heights and continued unstable low level airmass. Thunderstorms which should develop over the Arklatex earlier in the day...some which should be severe...should consolidate into a squall line and push east into the Mid South late Wednesday night. A few severe storms will be possible with this line but it should begin to weaken by sunrise. The atmosphere should reload behind this line and destabilize on Thursday. Additional storm should develop and with sufficient shear and instability in place...expect more potential for severe weather as the upper low moves over the region. Showers and isolated thunderstorms on the back side of the upper low should linger into Friday...but not expecting additional severe weather during this period. Upper level ridging should briefly build back into the area for the first part of the weekend but additional stormy weather conditions will return by the end of next weekend. Temperatures should remain near or above seasonal averages through the extended forecast period. JLH && .AVIATION...18z TAFs VFR conditions should prevail through this evening outside of thunderstorms, where reduced cigs/vsbys can be expected. In addition...some storms could be severe with large hail the primary hazard. Storms should diminish later this evening with the potential for fog and stratus to reduce cigs/vsbys late tonight into Tuesday morning. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 27, 3:31 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 331 PM CDT Mon Mar 27 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-282245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 331 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an enhanced risk for severe thunderstorms for west Tennessee and northeast Mississippi through this evening. A slight risk for severe thunderstorms remains for the remainder of the Mid South through this evening. The primary severe weather threat will be very large hail, with the potential for golf ball size or larger. A secondary threat for damaging winds and isolated tornadoes also exists. The severe threat should diminish later this evening and overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be additional chances for severe thunderstorms Wednesday afternoon through Thursday. Please continue to monitor the latest forecast for updates on this potential severe weather event. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening across the entire Mid South. Additional spotter activation may be needed from Wednesday afternoon through Thursday. JLH
In the hours before
Local storm report, Mar 27, 4:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 2 W HURON 35.59N 88.57W
03/27/2017 E1.00 INCH HENDERSON TN FIRE DEPT/RESCUE
&&
JEBLocal storm report, Mar 27, 4:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL LEXINGTON 35.65N 88.39W
03/27/2017 E1.00 INCH HENDERSON TN EMERGENCY MNGR
&&
JEBLocal storm report, Mar 27, 5:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL BELLS 35.72N 89.09W
03/27/2017 E1.00 INCH CROCKETT TN TRAINED SPOTTER
&&
JEBLocal storm report, Mar 27, 5:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 4 NNW REAGAN 35.57N 88.38W
03/27/2017 E1.75 INCH HENDERSON TN TRAINED SPOTTER
&&
JEBLocal storm report, Mar 27, 5:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL LEXINGTON 35.65N 88.39W
03/27/2017 E1.75 INCH HENDERSON TN EMERGENCY MNGR
&&
JEBLocal storm report, Mar 27, 5:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL BEACON 35.63N 88.18W
03/27/2017 E1.00 INCH DECATUR TN EMERGENCY MNGR
&&
JEBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:17 AM CDT | Special Weather Statement | MEG | Madison | 43 min |
| Mar 27, 4:31 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 44 min |
| Mar 27, 5:08 AM CDT | Special Weather Statement | MEG | Gibson, Weakley | 52 min |
| Mar 27, 11:31 AM CDT | Special Weather Statement | MEG | Shelby | 44 min |
| Mar 27, 11:39 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 51 min |
| Mar 27, 11:48 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 42 min |
| Mar 27, 12:00 PM CDT | Special Weather Statement | MEG | Lake | 15 min |
| Mar 27, 12:27 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 48 min |
| Mar 27, 12:34 PM CDT | Special Weather Statement | MEG | Lake | 41 min |
| Mar 27, 12:41 PM CDT | Special Weather Statement | MEG | Dyer, Obion | 49 min |
| Mar 27, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 46 min |
| Mar 27, 1:09 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 51 min |
| Mar 27, 1:17 PM CDT | Special Weather Statement | MEG | Gibson | 28 min |
| Mar 27, 1:22 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Henderson, Madison | 38 min |
| Mar 27, 1:36 PM CDT | Tornado Warning | MEG | McNairy | 39 min |
| Mar 27, 1:44 PM CDT | Tornado Warning | MEG | Hardin, McNairy | 20 min |
| Mar 27, 1:47 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 43 min |
| Mar 27, 2:01 PM CDT | Special Weather Statement | MEG | Gibson, Weakley | 44 min |
| Mar 27, 2:10 PM CDT | Tornado Warning | MEG | Hardin, McNairy | 21 min |
| Mar 27, 2:18 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| Mar 27, 2:21 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 39 min |
| Mar 27, 2:27 PM CDT | Flash Flood Warning | MEG | Gibson, Weakley | 3 hr |
| Mar 27, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Tipton | 46 min |
| Mar 27, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Weakley | 40 min |
| Mar 27, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 40 min |
| Mar 27, 3:29 PM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 16 min |
| Mar 27, 3:41 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Haywood, Henderson, Madison | 49 min |
| Mar 27, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 52 min |
| Mar 27, 4:13 PM CDT | Tornado Warning | MEG | Chester, Henderson, Madison | 47 min |
| Mar 27, 4:16 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll | 44 min |
| Mar 27, 4:25 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 50 min |
| Mar 27, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 43 min |
| Mar 27, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 43 min |
| Mar 27, 4:38 PM CDT | Tornado Warning | MEG | Benton | 23 min |
| Mar 27, 4:50 PM CDT | Tornado Warning | MEG | Decatur, Henderson | 40 min |
| Mar 27, 5:10 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Madison, Tipton | 50 min |
| Mar 27, 5:13 PM CDT | Severe Thunderstorm Warning | MEG | Henderson, Madison | 47 min |
| Mar 27, 5:30 PM CDT | Tornado Warning | MEG | Decatur | 15 min |
| Mar 27, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Henderson, Madison | 56 min |
| Mar 27, 5:46 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 44 min |
| Mar 27, 5:54 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 51 min |
| Mar 27, 5:55 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 65 min |
| Mar 27, 6:06 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 54 min |
| Mar 27, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardin, McNairy | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.